Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Donatello21

Don's Accutane Log

Hello everybody-

I'm a 25 year old male and I recently started on Accutane. My dermatologist started me right up on 80 mg/day - 40 mg capsule in the morning and one at night.

I'm on day 9 right now. The first few days went by great. Around Tuesday of this week, (today is Saturday), I started getting a lot of whiteheads around my lips, mouth and chin. It is very dry and flaky in this area as well. I'm doing my best to not pop the whiteheads or poke at my skin, but it's tough. Particularly right between my mouth and chin I have a patch of a lot of whiteheads and the skin has become almost crusty. The only other real dryness I have is right between my eyes. Right now, I'm washing with Cetaphil twice a day and moisturizing twice a day with Neutrogena oil-free moisturizer with SPF 15.

I'd like to keep this going as I progress through my treatment and hear back from anyone with questions or comments, especially people that have had similar experiences to mine. I would like to know from anyone that has had a similar experience what I can expect in the future.

Share this post


Link to post
Share on other sites

I'd like to add that I've had acne for about 10 years now. It was at it's worst about 5 years ago. It got a little better over the past two years with Doxycycline and Duac Gel treatment. I'm hoping that this kills it once and for all.

I'd like to mention this because after reading others blogs, I'm surprised my dermatologist started me right off at the 80 mg/day dosage as it seems like those with even the most severe acne were started at 40 mg/day.

I've had relatively chapped lips for these first few days, but read on someone's blog that they used Aquaphor for their lips - I picked up some of this stuff and it seems to be doing the trick so far.

Again, thanks to anyone who could offer any advice or who had a similar experience to what I've experienced thus far.

Share this post


Link to post
Share on other sites

Hi Donatello.

I wouldn't worry about the 80 mg dose. I think most guys can be put on 80 mg and it makes sure the treatment works in the average amount of time. My (male) cousin did 120 mg for a few months. Granted that's not normal, but he didn't have any major side effects. So unless any side effects are really bothering you I'd keep going at 80. Might as well get it over with, right?

Good luck with your course! I'm only about a month in but things change day to day, so be ready for an interesting experience. =)

Share this post


Link to post
Share on other sites

I am actually on 20mg dose but not sure whether it helps me a lot but can see a bit change from my skin.I had it for 1 1/2 month already and still have 1/2 month to finish up my dose then will go back to see my dermatogist and i believe he gonna give me more accutance since it hasnt clear up my skin. my skin is bad as well hopefully this dose can me and you guys to clear up acne.

Share this post


Link to post
Share on other sites

DAY 10....and a half...DAY 10 1/2

Figured I might as well keep this posting going - I like hearing from people in a similar boat as it keeps me motivated to get through this 6 month period.

I'm on day 10 now...I think...let me count....

Yup, day 10. I guess I should put a big note that says DAY 10 on top of this as seems to be custom on these blogs. I suppose it's day 10 1/2 because I started at the end of one day. Right now I have really dry, flaky skin and a bunch of whiteheads around my nose/mouth/chin. Today I'm watching football ALL day so doesn't really bother me. I also have some really dry skin in between my eyes and on my forehead. Other than that, not much to report.

Hopefully I win my football pool today. That would cheer me up. Oh boy do I love money.

Also - I'm currently using Cetaphil twice a day to wash my face. Is that something I should stop doing? I'm concerned I'll just break out worse if I stop using it, but maybe that would keep the dryness/flakiness at a minimum?

Share this post


Link to post
Share on other sites

Hey don. i guess i am also in the same boat as you are. i am on day 26 on Roaccutane which is the same thing as accutane.! i Experienced my initial break out. around the 2nd week. although it only happens to some people.As for your 80mg per day. i guess its due to your weight and severity of your "problem". Cleansing twice a day is important. keep with Cetaphil as i am also using. Do not use any harsh scrubs on your face as it makes your face all Dry and tight and flaky.! (bad experience.) Keep in mind that you will have clear skin! in 10 years! rather suffer for these few months. and enjoy for the rest.!

Share this post


Link to post
Share on other sites

Thanks for the advice Crane. I definitely am looking at it like you said - a little suffering now for hopefully never having to worry about it again. I can't even remember the last time I haven't been broken out - must have been like upwards of 10 years - seems crazy thinking about it but I absolutely cannot wait to look in the mirror and be like yup - that guy's a stud.

Hahhaa, I take Sotret - I'm not sure what others take...but do other medications have the "no pregnant woman" warning on it? It's hilarious, I'll take a picture of it at some point and post it for people. Each pill has a covering on it, and the covering has a little orange pregnant woman and its crossed out, like similar to the no smoking sign.

.....

I guess if I get pregnant I have a LOT more to worry about.

Share this post


Link to post
Share on other sites

I'm on Claravis and it has the little pregnant women on all the peel away pieces too lol. Not to mention on the box and the outside of the blister pack along with pictures of deformed babies.

My friend took the non-generic accutane and it had them too. Definitely not something you want to carry around with you haha.

Share this post


Link to post
Share on other sites

Haha I find those crossed out pregnant women hilarious.

DAY 11

I shaved last night for the first time in a week. I usually shave just once a week as I like how I look with facial hair (covers up bad skin, plus i'm a real bad ass so I need facial hair to let everyone know - hey, I'm the bad ass that didn't feel like shaving this morning)....

Normally shaving really irritates my skin, and given all the whiteheads I had from wednesday through sunday, (today is monday) I thought it was going to be atrocious today. It actually looked surprisingly good. I have a big hammerbro on my nose but other than that things are looking really good. The dryness subsided a little bit today and certainly wasn't nearly as bad as I'd thought it'd be as usually my face is really dry the few days after I shave.

All in all really good day. If anyone on Accutane doesn't have Aquaphor, I highly highly suggest you get it. Stuff works great, my lips are fine.

Let's hope this continues....................

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×